27/m/170lb/5'5 'lower than normal' testosterone 'lower t
'lower than normal' testosterone
'lower than normal' vitamin D
'higher than normal' white blood cell count
Doctor wants me to schedule an appointment in the next month to discuss a 'plan' -- I do not think she thinks it is anything urgent. Do not have useful information like the actual levels, apologies. Certainly plan on following up and soon, so don't worry about that (good healthcare coverage).
That information was gleaned after having a physical/3 vials of blood taken (I assume that means a gambit of tests were run). No symptoms brought me to the doctor, just a check-up after 10+ years of no visits to the Doctor except when sick with random colds, which happens less than once a year. Nothing was found during the physical. I have no symptoms of low vitamin D or low testosterone (that I can physically/mentally check for) beyond the hair loss, which has mostly stopped or dramatically been reduced (see below). As far as the sex-related testosterone symptoms, I would say I have the exact opposite of those symptoms, in fact -- again only included as this may indicate something as well, not denying the blood test results.
Ongoing prescription for finastride 1mg for male pattern baldness (OR MAYBE NOT?!). The hair loss does not follow the patterns on the internet, instead manifesting on the side of my vertex, but the pill seems to have halted further hair loss and I have been on it for 18 months. Pretty sure it is MPB despite that fact, but again, included as I do not know what is relevant.
Thanks for the query to ATD for an opinion,
If you have been diagnosed with lower testosterone levels and increased WBC count with decreased vitamin d levels shouldn't get you much concerned at present simply because you are on a prescription of FINASTERIDE . Finasteride is a specific and competitive inhibitor of 5α-reductase enzyme Type 2, inhibits the conversion of testosterone to dihydrotestosterone (DHT). In adults, DHT acts as primary androgen in prostate and hair follicles. The only FDA-approved dermatological indication of finasteride is androgenetic alopecia. Testosterone, through its humoral endocrine and local paracrine effects is relevant in central and peripheral modulation of sexual function than locally acting DHT.
Reduction in ejaculatory volume is the only established causal relationship between finasteride and sexual dysfunction. Though finasteride causes significant reduction in all the semen parameters except sperm morphology, they did not fall below the threshold levels to interfere with fertility. Therefore, the sexual adverse effects associated with finasteride should be viewed in relation to normal prevalence and natural history of erectile dysfunction in the population, age of the patient, other confounding factors and also nocebo effect.
So, I feel that no specific treatment is required in your case for testosterone build up as long as you are being treated with finasteride. Secondly, you can be placed on Vitamin D supplements to make up for the deficiency for the same and shall replenish the stores in next 3 months. Also WBC increase may be possibly secondary to any chronic stressors and need not be an infection. So if you are feeling fine, then there is really no reason to be concerned.
I hope I have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.